Translator Disclaimer
April 1999 The consistency of posterior distributions in nonparametric problems
Andrew Barron, Mark J. Schervish, Larry Wasserman
Ann. Statist. 27(2): 536-561 (April 1999). DOI: 10.1214/aos/1018031206

Abstract

We give conditions that guarantee that the posterior probability of every Hellinger neighborhood of the true distribution tends to 1 almost surely. The conditions are (1) a requirement that the prior not put high mass near distributions with very rough densities and (2) a requirement that the prior put positive mass in Kullback-Leibler neighborhoods of the true distribution. The results are based on the idea of approximating the set of distributions with a finite-dimensional set of distributions with sufficiently small Hellinger bracketing metric entropy. We apply the results to some examples.

Citation

Download Citation

Andrew Barron. Mark J. Schervish. Larry Wasserman. "The consistency of posterior distributions in nonparametric problems." Ann. Statist. 27 (2) 536 - 561, April 1999. https://doi.org/10.1214/aos/1018031206

Information

Published: April 1999
First available in Project Euclid: 5 April 2002

zbMATH: 0980.62039
MathSciNet: MR1714718
Digital Object Identifier: 10.1214/aos/1018031206

Subjects:
Primary: 62G20

Rights: Copyright © 1999 Institute of Mathematical Statistics

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.27 • No. 2 • April 1999
Back to Top